I'm on day three. In two days he wants me to go from 8 mg twice a day to 8 mg once a day. Isn't he supposed to be lowering the dose in 2mg increments? I'm very concerned that it's going to be too much at one time and I will have withdrawl. My will power is none atm and I'm still thinking about methadone quite a bit. I'm pretty nervous that this drop so soon will cause problems (or relapse) for me. Any advice would be great. Thanks!
Hi. I'm not sure if I'm understanding your correctly. Have you only been on suboxone for 3 days? If so, that does sound very soon to cut you down but you may be surprised that 8 mgs once a day might be enough. You really do not want to be on this medication for more than 3-6 months tops because it's also very addicting and very hard to come off of if used too long. I do not want to scare you at all. Talk to your dr. and tell him you are still having cravings. He may give you some clonodine for your withdrawals or something else. If you feel like once a day is not good, maybe taking 4 mgs. twice a day maybe a good idea but talk to your dr. first and make sure you know all about suboxone. How long were you on methadone? I've never taken that so I don't know much about it. I'd love to hear back from you. TC
I'm a little confused. How long have you been on the suboxone? It takes several months at least for the brain to "heal" from the opiate addiction. Not to mention the importance of getting your mind adjusted to the changes going on in your life. Are you in addiction's counseling too?
The suboxone program usually has three phases, the first is the induction phase which last a few days to a week where you are "coating the brain receptors with the suboxone, the maintenance phase which last at least a couple months and is where you are taking a steady dose of 8 -12 mgs a day, and the last phase which is the taper off the suboxone which can last a few weeks to months. My doctor recommends taking 3 - 6 months to complete all three phases.
Don't know what you have been told, but I encourage you to discuss your concerns with your doctor. Let him/her know that you are still having cravings and want to use. Maybe he will reconsider this fast taper for a more gradual one.
I do wish you the very best and we are here for you,
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2009 • 3 answers
Posted 18 Aug 2010 • 2 answers
Posted 13 Jun 2011 • 2 answers
Hello I have been a heavy opiate user for half my life due to herniated disks and degenerative disk?
Posted 10 Jan 2012 • 3 answers
Posted 25 Feb 2012 • 2 answers